MAUDE Adverse Event Report: ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER
Model Number C408504
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Vascular Dissection (3160)
Type of Reportable Event Serious Injury
Event or Problem Description
The engage introducer and the dilator were unable to be advanced on the guidewire despite the guidewire inserting without problem.When the guidewire was removed, it was kinked and the dilator was bent.A hematoma appeared in the venous lumen.Allegedly a venous dissection occurred.
 
Additional Manufacturer Narrative
The reported event of bent dilator and guidewire was confirmed.The results of the investigation concluded the dilator and guidewire had been bent, consistent with the reported event.Functional testing revealed the guidewire could be inserted through the hemostasis sheath/dilator assembly and exited the dilator distal tip without anomalies.Although the exact cause of the reported event remains unknown, the dilator and guidewire damage is consistent with the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the dilator and guidewire damage is consistent with damage during use.The engage introducer sheath instructions for use (ifu) states to advance dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.The engage introducer sheath instructions for use (ifu) states individual patient anatomy and physician technique may require procedural variations.The engage introducer sheath instructions for use (ifu) states damage to the valve assembly may occur if the inner catheter is withdrawn rapidly.The engage introducer instructions for use (ifu) states that upon removal of the hemostasis introducer, proper precautions should be taken to prevent bleeding.
 
Event or Problem Description
The engage introducer and the dilator were unable to be advanced on the guidewire despite the guidewire inserting without problem.When the guidewire was removed, it was kinked and the dilator was bent.A hematoma appeared in the venous lumen as well as a dissection.The device was withdrawn and compression was applied to the site.The procedure was stopped and the catheterization could not be performed.

Brand Name
ENGAGE INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7801870
Report Number3005334138-2018-00266
Device Sequence Number1909205
Product Code DYB
UDI-Device Identifier05414734052856
UDI-Public05414734052856
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberC408504
Device Catalogue NumberC408504
Device Lot Number6463653
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;